Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 375, NWS Nashville, TN

August 14, 2006Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 14, 2006, 8:42 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2006, 8:42 PM CDT (01:42 UTC)
Expired
Aug 14, 2006, 9:45 PM CDT
In force
63 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Montgomery County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Aug 14, 9:00 PM CDTTSTM WND DMG1 Nw Clarksville, TNTREES BLOWN DOWN ON PEACHERS MILL ROAD
Aug 14, 9:00 PM CDTTSTM WND DMG2 S Clarksville, TNTREES BLOWN DOWN ON MARTHAS CHAPEL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 150142
SVROHX
TNC125-161-150245-
/O.NEW.KOHX.SV.W.0375.060815T0142Z-060815T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CDT MON AUG 14 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE
  NORTHEASTERN STEWART COUNTY IN TENNESSEE

* UNTIL 945 PM CDT

* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 18 MILES WEST OF CLARKSVILLE...
  OR ABOUT 12 MILES WEST OF FORT CAMPBELL NORTH...AND MOVING
  SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE BY 910 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3673 8770 3656 8779 3637 8726 3656 8712

$$

31
1 follow-up statement
000 
WWUS54 KOHX 150214
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT MON AUG 14 2006

TNC161-150223-
/O.CAN.KOHX.SV.W.0375.000000T0000Z-060815T0245Z/
STEWART TN-
913 PM CDT MON AUG 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR STEWART COUNTY IS CANCELLED...

LAT...LON 3664 8765 3637 8757 3633 8730 3645 8715
      3663 8714

$$

TNC125-150245-
/O.CON.KOHX.SV.W.0375.000000T0000Z-060815T0245Z/
MONTGOMERY TN-
913 PM CDT MON AUG 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR MONTGOMERY COUNTY...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
CLARKSVILLE...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE OVER...
  RURAL SOUTHEASTERN MONTGOMERY COUNTY AT 930 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3664 8765 3637 8757 3633 8730 3645 8715
      3663 8714

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:09 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Aug 14, 3:09 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT MON AUG 14 2006

.SHORT TERM...ISOLATED THUNDERSTORMS WERE RUMBLING ACROSS MIDDLE
TENNESSEE BY MID AFTERNOON. TEMPERATURES RANGED FROM THE MID 80S
ALONG THE CUMBERLAND PLATEAU TO THE LOWER AND MIDDLE 90S
ELSEWHERE.

STILL EXPECT A COLD FRONT TO SWEEP SOUTHEASTWARD ACROSS OUR
FORECAST AREA TONIGHT AND EARLY TUESDAY. AT 2PM, THE FRONT STRETCHED
FROM NORTHEASTERN INDIANA TO SOUTHEASTERN MISSOURI. THUNDERSTORMS
WHERE IGNITING JUST AHEAD OF THE FRONTAL BOUNDARY.

A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL LINGER OVER
SOUTHERN MIDDLE TENNESSEE TOMORROW AFTERNOON. HOWEVER, AN EXTENDED
PERIOD OF DRY WEATHER IS EXPECTED FROM TUESDAY NIGHT THROUGH
FRIDAY, AS OUR WEATHER ONCE AGAIN COMES UNDER THE INFLUENCE OF
HIGH PRESSURE. NIGHTTIME TEMPERATURES WILL SLIP TO MORE
COMFORTABLE LEVELS TUESDAY AND WEDNESDAY NIGHT, WITH LOWS IN THE
LOWER AND MID 60S EACH NIGHT.

.LONG TERM...FOR NEXT WEEKEND, MIDDLE TENNESSEE WILL RETURN TO A
TYPICAL SUMMERTIME WEATHER PATTERN WITH A CHANCE OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. DAYTIME HIGHS ARE
FORECAST TO BE AROUND 90 IN MOST LOCATIONS WITH LOWS AT NIGHT
BETWEEN 65 AND 70.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    73  86  64  88 /  60  40  10  10
CLARKSVILLE  71  87  61  87 /  60  30  10  10
CROSSVILLE   67  79  62  84 /  60  60  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/19
Hazardous weather outlook, Aug 14, 5:30 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON AUG 14 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH MIDDLE TENNESSEE TODAY. A LINE OF
THUNDERSTORMS MAY FORM IN NORTHWEST MIDDLE TENNESSEE LATE THIS
AFTERNOON. THE STORMS WILL MOVE EAST THIS EVENING. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS NEAR THE KENTUCKY BORDER. DAMAGING
WINDS AND HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE NEXT
WEEKEND. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

04

In the hours before

Special weather statement, Aug 14, 4:45 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT MON AUG 14 2006

TNZ010-031-142245-
CLAY-JACKSON-
445 PM CDT MON AUG 14 2006

...A STRONG THUNDERSTORM WAS AFFECTING CLAY AND JACKSON COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF RED BOILING SPRINGS...OR 9
MILES NORTHWEST OF GAINESBORO...MOVING EAST-SOUTHEAST AT 15 MPH.

DANGEROUS LIGHTNING AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN JACKSON AND SOUTHERN CLAY COUNTIES...INCLUDING THE CITY OF
GAINESBORO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

31
Special weather statement, Aug 14, 8:09 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 PM CDT MON AUG 14 2006

TNZ005-006-022>024-150215-
BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
809 PM CDT MON AUG 14 2006

...STRONG THUNDERSTORMS WILL AFFECT BENTON...HOUSTON...HUMPHREYS
...MONTGOMERY AND STEWART COUNTIES...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANTON TO 14 MILES
NORTH OF SPRINGVILLE TO MCKENZIE...OR ALONG A LINE EXTENDING FROM 7
MILES SOUTHWEST OF CADIZ TO 14 MILES WEST OF DOVER TO MCKENZIE...
MOVING EAST AT 30 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN HOUSTON...BENTON...HUMPHREYS...STEWART AND MONTGOMERY
COUNTIES...INCLUDING THE CITIES OF DOVER...CAMDEN...TENNESSEE
RIDGE...ERIN AND CLARKSVILLE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 10:39 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.